Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 62, NWS Milwaukee, WI

August 22, 2016

NWS Milwaukee, WI issued this small craft advisory at Aug 22, 2016, 9:12 PM CDT. It took effect at Aug 23, 2016, 12:00 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Aug 22, 2016, 9:12 PM CDT (02:12 UTC)
In effect from
Aug 23, 2016, 12:00 PM CDT
Expired
Aug 24, 2016, 12:00 PM CDT
In force
24 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

624 
WHUS73 KMKX 230212
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
912 PM CDT MON AUG 22 2016

...GUSTY WINDS AND BUILDING WAVES ON TUESDAY...

.APPROACHING LOW PRESSURE WILL RESULT IN GUSTY SOUTH WINDS
DEVELOPING OVER THE NEAR SHORE WATERS ON TUESDAY. 

WAVES WILL BE HIGHEST TUESDAY AFTERNOON AND EVENING. SOUTHERLY
WINDS WILL REMAIN GUSTY INTO TUESDAY NIGHT.

LMZ643-231015-
/O.NEW.KMKX.SC.Y.0062.160823T1500Z-160824T0800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
912 PM CDT MON AUG 22 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 3 AM CDT
WEDNESDAY...

* WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TUESDAY
  AFTERNOON. DECREASING TO 10 TO 20 KNOTS LATER TUESDAY NIGHT.

* WAVES: 3 TO 4 FEET TUESDAY MORNING...BUILDING TO 4 TO 6 FEET
  LATE TUESDAY AFTERNOON. EASING TO 3 TO 4 FEET TUESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
SPM

WWW.WEATHER.GOV/MKX
7 follow-up statements
463 
WHUS73 KMKX 230805
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 AM CDT TUE AUG 23 2016

...BREEZY SOUTH WINDS AND BUILDING WAVES TODAY...

.APPROACHING LOW PRESSURE WILL RESULT IN BREEZY SOUTH WINDS
AND HIGH WAVES NORTH OF PORT WASHINGTON FROM THIS AFTERNOON INTO
THE EVENING. 

LMZ643-231615-
/O.EXT.KMKX.SC.Y.0062.160823T1700Z-160824T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
305 AM CDT TUE AUG 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM
CDT THIS EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO
10 PM CDT THIS EVENING. 

* WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS THIS AFTERNOON AND
  EARLY EVENING.

* WAVES: 3 TO 5 FEET THIS AFTERNOON INTO THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
518 
WHUS73 KMKX 231432
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
932 AM CDT TUE AUG 23 2016

...BREEZY SOUTH WINDS AND BUILDING WAVES TODAY...

.APPROACHING LOW PRESSURE WILL RESULT IN BREEZY SOUTH WINDS AND
HIGH WAVES NORTH OF PORT WASHINGTON FROM THIS AFTERNOON INTO THE
EVENING.

LMZ643-232245-
/O.CON.KMKX.SC.Y.0062.160823T1700Z-160824T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
932 AM CDT TUE AUG 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS THIS AFTERNOON AND 
  EARLY EVENING. 

* WAVES: 3 TO 5 FEET THIS AFTERNOON INTO THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
141 
WHUS73 KMKX 232009
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 PM CDT TUE AUG 23 2016

...BREEZY SOUTH WINDS INTO THIS EVENING...

.APPROACHING LOW PRESSURE WILL RESULT IN BREEZY SOUTH WINDS AND
HIGH WAVES NORTH OF NORTH POINT LIGHTHOUSE INTO THE EARLY EVENING.

LMZ644-240300-
/O.EXA.KMKX.SC.Y.0062.000000T0000Z-160824T0300Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
309 PM CDT TUE AUG 23 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS INTO THIS EVENING.

* WAVES: 3 TO 5 FEET INTO THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-240300-
/O.CON.KMKX.SC.Y.0062.000000T0000Z-160824T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
309 PM CDT TUE AUG 23 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS.

* WAVES: 3 TO 5 FEET INTO THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
682 
WHUS73 KMKX 240206
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
906 PM CDT TUE AUG 23 2016

...BREEZY SOUTH WINDS INTO WEDNESDAY...

.APPROACHING LOW PRESSURE WILL RESULT IN BREEZY SOUTH WINDS AND
HIGH WAVES NORTH OF PORT WASHINGTON.

LMZ644-240315-
/O.CAN.KMKX.SC.Y.0062.000000T0000Z-160824T0300Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
906 PM CDT TUE AUG 23 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS AND WAVES ARE JUST BELOW SMALL CRAFT CRITERIA. 

$$

LMZ643-241015-
/O.EXT.KMKX.SC.Y.0062.000000T0000Z-160824T2000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
906 PM CDT TUE AUG 23 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM CDT
WEDNESDAY. 

* WINDS: SOUTH TO SOUTHEAST 15 TO 20 KNOTS.  GUSTS TO 25 KNOTS.

* WAVES: 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
352 
WHUS73 KMKX 240818
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 AM CDT WED AUG 24 2016

...BREEZY SOUTH WINDS AND HIGH WAVES THIS MORNING...

.APPROACHING LOW PRESSURE WILL RESULT IN BREEZY SOUTH WINDS AND
HIGH WAVES NORTH OF PORT WASHINGTON THIS MORNING. THE WINDS WILL
GRADUALLY VEER TO SOUTHWEST AND WEAKEN THROUGH THE AFTERNOON WITH
A RESULTANT LOWERING IN WAVE HEIGHTS.  

LMZ643-241630-
/O.EXT.KMKX.SC.Y.0062.000000T0000Z-160824T1700Z/
SHEBOYGAN TO PORT WASHINGTON WI-
318 AM CDT WED AUG 24 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CDT TODAY. 

* WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS MORNING.
  THE WINDS WILL VEER SOUTHWEST AND GRADUALLY WEAKEN THROUGH THE
  AFTERNOON. 

* WAVES: 3 TO 5 FEET THIS MORNING BECOMING 2 TO 4 FEET FOR THE
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
432 
WHUS73 KMKX 241414
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
914 AM CDT WED AUG 24 2016

...BREEZY SOUTH WINDS AND HIGH WAVES THIS MORNING...

.APPROACHING LOW PRESSURE WILL RESULT IN BREEZY SOUTH WINDS AND
HIGH WAVES NORTH OF PORT WASHINGTON THIS MORNING. THE WINDS WILL
GRADUALLY VEER TO SOUTHWEST AND WEAKEN THROUGH THE AFTERNOON WITH
A RESULTANT LOWERING IN WAVE HEIGHTS.

LMZ643-241700-
/O.CON.KMKX.SC.Y.0062.000000T0000Z-160824T1700Z/
SHEBOYGAN TO PORT WASHINGTON WI-
914 AM CDT WED AUG 24 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY...

* WINDS: SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS 
  MORNING. THE WINDS WILL VEER SOUTHWEST AND GRADUALLY WEAKEN 
  THROUGH THE AFTERNOON. 

* WAVES: 3 TO 5 FEET THIS MORNING BECOMING 2 TO 4 FEET FOR THE 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
405 
WHUS73 KMKX 241701
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1201 PM CDT WED AUG 24 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

.THE PRESSURE GRADIENT WILL CONTINUE TO WEAKEN SO WINDS AND WAVES
WILL BE BELOW ADVISORY CRITERIA.

LMZ643-241815-
/O.EXP.KMKX.SC.Y.0062.000000T0000Z-160824T1700Z/
SHEBOYGAN TO PORT WASHINGTON WI-
1201 PM CDT WED AUG 24 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 22, 3:48 PM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Aug 22, 3:48 PM CDT, 5 hours 24 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
348 PM CDT MON AUG 22 2016

.TONIGHT AND TUESDAY...Forecast Confidence...High

Great summer weather will continue through Tuesday under the western
periphery of high pressure. Temps will be a little milder tonight
due to higher low level winds. The better mixing as a result of the
winds will limit fog to even less than last night...which was mainly
confined to river valleys.

There will likely be a few more clouds tomorrow than today as the
high pushes farther east, along with somewhat breezier winds. The
clouds shouldn't disrupt heating much, so looks like a mild day
with seasonable highs in the low 80s.

.TUESDAY NIGHT THROUGH WEDNESDAY...Forecast Confidence Medium

All models have a 500 mb vorticity maxima that lifts into western WI
by 12Z Wednesday ahead of the main short wave trough crossing far
southern Canada. While the strongest forcing with the associated low-
level jet stays just to the south on the nose of the stronger winds,
enough lower level frontogenetic response pushes into the region
with a good contribution to overall lift from the differential CVA
to keep likely PoPs in the western CWA late Tuesday night,
overspreading the forecast area Wednesday ahead of the surface cold
front.

Instability on forecast soundings varies according to the speed of
the cold front passing through the region with the slower GFS
allowing CAPE values approaching 2000 Joules/kg in the southeast
ahead of the front. However the faster NAM still allows CAPE
approaching 1000 J/kg with enough effective shear to support
persistent updrafts. Could not rule out an isolated storm producing
gusty winds but limiting factors will be overnight
clouds/pcpn/outflows that may reduce the amount of destabilization,
as well as surface temperatures. Precipitable water values rise to
around 2 inches, but meso-beta element speeds will lower flooding
potential.

Will linger pcpn chances into Wednesday night, though they may be
lowered or removed in later forecasts as the slower GFS is the only
model depicting widespread pcpn over the CWA after 00Z Thursday,
though the ECMWF does brush the extreme south with light QPF
overnight. Lingering cloud cover will hold overnight lows up in the
60s.

.THURSDAY AND THURSDAY NIGHT...Forecast Confidence High

Surface high under confluent mid-level flow will bring dry weather
to the region. Coldest pocket of 925-850mb temperatures remain north
but a thermal trough does push into the region overnight. Highs
Thursday will be able to reach the mid to upper 70s to around 80 in
the far southeast, with lows falling into the low to mid 50s inland
with readings around 60 lakeside.

.LONG TERM...

FRIDAY THROUGH MONDAY...Forecast Confidence
Medium.

After a quiet Friday with high temperatures in the mid 70s,
precipitation chances return late Friday night into Saturday with
warm advection ahead of approaching 500 mb trough. 12Z ECMWF dampens
this wave more than the GFS as it crosses the western Great Lakes
keeping the influence of the surface high over most of eastern WI
and shunting the bulk of the pcpn to the north. The GFS has stronger
short wave energy passing through the area Saturday night into
Sunday but may be overly strong from convective feedback. Both the
GFS and ECMWF bring a vigorous short wave trough though the area
Sunday night through Monday. This keeps chance PoPs in the forecast
through the rest of the extended. Looking for at or slightly above
normal temperatures from Saturday through Monday.

&&

.AVIATION/00Z TAFS/...

VFR conditions will prevail through Tuesday under the western
periphery of high pressure. The high tonight will be a bit farther
east than last night, with a tightening pressure gradient ahead of
approaching low pressure. Only had fog in the river valleys last
night and it might be a stretch to repeat that tonight given
increasing low level winds.

Will likely see diurnal VFR cumulus Tuesday along with increasing
high level clouds.

&&

.MARINE...

Southerly winds will increase a bit Tuesday ahead of approaching low
pressure, but should remain below small craft advisory levels. Winds
may gust to advisory criteria for a time Wednesday as the low moves
by to the north. The highest waves will be in the northern marine
zones, with waves greater than 4 feet possible mainly north of Port
Washington on Wednesday. This will definitely be a period to keep
an eye on for a possible advisory.

&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...None.
&&

TONIGHT/Tuesday AND AVIATION/MARINE...DDV
Tuesday NIGHT THROUGH Monday...REM
Hazardous weather outlook, Aug 22, 4:49 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
449 PM CDT MON AUG 22 2016

WIZ046-047-051-052-056>060-062>072-232200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
449 PM CDT MON AUG 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A HIGH SWIM RISK IS POSSIBLE FOR THE LAKE MICHIGAN BEACHES OF
OZAUKEE AND SHEBOYGAN COUNTIES TUESDAY...WITH A MODERATE RISK TO
THE SOUTH. HIGH WAVES FROM GUSTY SOUTH WINDS WILL PRODUCE
DANGEROUS CURRENTS.

THUNDERSTORMS ARE LIKELY LATER TUESDAY NIGHT INTO WEDNESDAY AS A
COLD FRONT MOVES THROUGH THE WESTERN GREAT LAKES. THERE IS A
MARGINAL RISK FOR A SEVERE THUNDERSTORM.

THERE IS CHANCE FOR THUNDERSTORMS SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.

LMZ643>646-232200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
449 PM CDT MON AUG 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

SOUTH WIND GUSTS WILL APPROACH SMALL CRAFT ADVISORY LEVELS
TUESDAY AND WEDNESDAY AHEAD OF AN APPROACHING COLD FRONT.

THUNDERSTORMS ARE LIKELY WEDNESDAY INTO WEDNESDAY NIGHT AS A COLD
FRONT MOVES THROUGH THE WESTERN GREAT LAKES. THERE IS A MARGINAL
RISK FOR A SEVERE THUNDERSTORM.

THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY AND SUNDAY.

HENTZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 3:05 AM CDTBeach Hazards StatementMKXMilwaukee, Ozaukee, Sheboygan19 hr

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.